Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Accidentally taken overdose of Amoxicillin. Is it serious?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2004
Answered : 189 Questions
accidentally took 1500 mg of amoxicillian when i should have taken 500mg. is that serious?
Was supposed to take 1 500mg pill 3 times a day but accidentally took 3 thinking it was my tylenol. Should i be concerned?
Posted Wed, 19 Sep 2012 in Medicines and Side Effects
Answered by Dr. Sathyadharan Panneer 3 hours later

Thanks for writing in.

Amoxicillin single dose of 2-3g is given before any dental procedures as prophylaxis against endocarditis, for dental abscess, severe urinary or respiratory tract infections, listerial meningitis. So usually at the dosage, which you have ingested, the amoxicillin should not cause any problems. Drink lot of water, which will assist in excreting the drug through urine.
Over dosage can cause hyperactivity, rash, diarrhea, agranulocytosis, renal failure etc. If you feel any such symptoms, I would suggest you to see your doctor immediately.

Do write back if you have follow up queries to ask.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor